Winter Storm, Calumet
- When
- February 9, 4:00 AM CST to February 10, 12:00 AM CST
- Where
- Calumet forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 44.082, -88.218 (the zone’s center; the record gives no point)
Low pressure moved across central Illinois from Iowa and produced a large swath of snow across Wisconsin. Northeast winds, that frequently gusted to 25 mph, brought cold air over the warmer waters of Lake Michigan resulting in enhanced heavy snowfall in parts of east-central Wisconsin.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Low pressure moved across central Illinois from Iowa and produced a large swath of snow across Wisconsin. Northeast winds, that frequently gusted to 25 mph, brought cold air over the warmer waters of Lake Michigan resulting in enhanced heavy snowfall in parts of east-central Wisconsin. At the height of the storm, snow and blowing snow caused traffic on Interstate 43 in Manitowoc County to be reduced to one lane.
The highest snowfall totals during the storm included 12.0 inches at Kiel (Manitowoc Co.), 8.5 inches at New Holstein (Calumet Co.) and 8.4 inches near Manitowoc (Manitowoc Co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Feb 9, 3:58 AM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 358 AM CST TUE FEB 9 2010 .SHORT TERM...TODAY THROUGH WEDNESDAY. MAIN IDEA IS TO LET CURRENT HEADLINES/FORECAST ALONE. HAVE MADE SOME ADJUSTMENTS DOWNWARD TO SNOW TOTALS...MAINLY WARNING AREA AS DRY AIR EAST OF STATE HARD TO OVERCOME WITH MANITOWOC STILL AT 10SM AT 9Z. FETCH OFF LAKE MICHIGAN TOO EASTERLY AT THIS TIME TO BE MUCH OF A CONTRIBUTION. THIS EXPECTED TO CHANGE AFTER 12Z AS WINDS SHIFT TO THE NORTHEAST. LONG PERIOD OF WAA LIFT AS SURFACE INVERTED TROF SHIFTS EAST OF THE STATE...COMBINED WITH GOOD QG CONVERGENCE THROUGH 06Z TONIGHT AS UPPER LOW OVER NORTHWEST IA TO DROP SOUTH AND EAST THROUGH CENTRAL IL...WILL CONTINUE LIGHT TO MODERATE SNOW OVER THE STATE INTO THIS EVENING. SURFACE LOW DEEPENS AS IT MOVES EAST OF STATE WITH GRADIENT TIGHTENING TONIGHT INTO WED MORNING. SOME CONCERN MAY NEED TO EXTEND ADVISORY FOR BLOWING SNOW...BUT WILL LET NEXT SHIFT LOOK AT THAT AGAIN. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY NORTHERLY FLOW WILL CONTINUE WEDNESDAY NIGHT...BRINGING A CHANCE OF LAKE EFFECT SNOW SHOWERS OR FLURRIES TO PORTIONS OF NORTH CENTRAL WISCONSIN. 850MB MOISTURE LIMITED AND 850MB TO LAKE TEMPERATURES NOT THAT IMPRESSIVE COMBINED WITH DIMINISHING WINDS WHICH BACK TO THE WEST NORTHWEST DIRECTION OVERNIGHT. ANOTHER INCH IS POSSIBLE IN THE SNOWBELT REGION OF NORTHWEST VILAS COUNTY WITH LIGHTER AMOUNTS OVER THE REMAINDER OF FAR NORTH CENTRAL WISCONSIN. HIGH PRESSURE DOMINATES THE WEATHER PATTERN ON THURSDAY WITH HIGH TEMPERATURES AT OR SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. THE NEXT CLIPPER SYSTEM IS EXPECTED TO DIVE SOUTHEAST OUT OF THE PLAINS. THIS SYSTEM SHOULD PASS TO THE SOUTHWEST OF WISCONSIN. WILL CONTINUE A SMALL CHANCE FOR LIGHT SNOW FRIDAY AND FRIDAY NIGHT AS MODELS CONTINUE TO SHOW SOME DIFFERENCES ON HOW FAR EAST PRECIPITATION WILL MAKE IT INTO WISCONSIN. LATER SHIFTS WILL NEED TO WATCH THE FORECAST FOR SATURDAY AS ECMWF BRINGS ANOTHER SYSTEM TOWARDS THE AREA. GFS AND CANADIAN MODEL DID NOT SHOW THIS FEATURE...THEREFORE WILL LEAVE SATURDAY DRY FOR NOW. ONLY MINOR TWEAKS MADE TO TEMPERATURES AND CLOUD COVER FROM SATURDAY THROUGH MONDAY. && .AVIATION...WIDESPREAD MVFR/IFR CONDITIONS EXPECTED THROUGH TONIGHT IN SNOW. LIFR CONDITIONS LIKELY IN THE FOX VALLEY AND LAKESHORE AREAS WITH CONDITIONS NEAR OR BELOW MINIMUMS POSSIBLE AT TIMES. STRONG...GUSTY NORTHEAST TO NORTH WINDS EXPECTED FOX VALLEY TO LAKESHORE INTO TONIGHT. && .MARINE...WILL UPGRADE SMALL CRAFT TO GALE FOR TONIGHT AND WED MORNING PERIOD. LIKELY BE MARGINAL GALE AS SHEER IN LLVL WINDS TOO GREAT...BUT SURFACE WIND DIRECTION IDEAL FOR FUNNELING THROUGH DEATHS DOOR AND FOR GOOD CONVERGENCE ALONG LAKE MI COAST. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR WIZ048>050. WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ020>022-031-038>040-073-074. WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR WIZ035>037-045. && TE/ECKBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 348 PM CST MON FEB 8 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-092200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 348 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW IS FORECAST TO OVERSPREAD THE AREA TONIGHT. ACCUMULATIONS WILL RANGE FROM LESS THAN AN INCH OVER THE FAR NORTH...TO ALMOST TWO INCHES FROM WAUTOMA TO MANITOWOC. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A WINTER STORM WILL CONTINUE TO IMPACT THE REGION TUESDAY AND TUESDAY NIGHT...AND IS EXPECTED TO BRING A PROLONGED PERIOD OF LIGHT TO MODERATE SNOW. THE MOST SIGNIFICANT SNOW IS EXPECTED OVER EAST CENTRAL WISCONSIN...WHERE A GRADUAL ACCUMULATION OF 6 TO 10 INCHES IS ANTICIPATED. LESSER AMOUNTS BETWEEN 3 AND 7 INCHES ARE EXPECTED OVER PORTIONS OF CENTRAL AND NORTHEAST WISCONSIN. FAR NORTHERN WISCONSIN IS ONLY EXPECTED TO RECEIVE A COUPLE INCHES OF NEW SNOW. IN ADDITION...INCREASING NORTHEAST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW OVER THE FOX VALLEY AND LAKESHORE AREAS TUESDAY AFTERNOON AND NIGHT. THIS SYSTEM WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY OVER CENTRAL AND EAST CENTRAL WISCONSIN. PERSONS WITH TRAVEL PLANS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SNOW SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATION MEASUREMENTS TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-092200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 348 PM CST MON FEB 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1138 PM CST MON FEB 8 2010 WIZ035>039-045-048-049-090845- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-WINNEBAGO-CALUMET- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... APPLETON...GREEN BAY...WAUTOMA...OSHKOSH...CHILTON 1138 PM CST MON FEB 8 2010 ...ACCUMULATING SNOW DEVELOPING OVERNIGHT... LOOK FOR LIGHT SNOW TO BECOME MORE WIDESPREAD AND MODERATE AT TIMES BETWEEN 1 AM AND 4 AM. AND INCH OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE BY 6 AM TUESDAY MORNING. SNOW WILL CONTINUE TUESDAY INTO TUESDAY EVENING WITH TOTAL ACCUMULATIONS OF 4 TO 6 INCHES FOR LOCATIONS SOUTH OF A LINE FROM MARSHFIELD TO GREEN BAY. INCREASING NORTHEAST WINDS WILL LIKELY CAUSE AREAS OF BLOWING AND DRIFTING SNOW TUESDAY AFTERNOON AND EVENING...ESPECIALLY IN THE FOX VALLEY. TRAVEL CONDITIONS MAY BECOME HAZARDOUS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN STARTING MONDAY NIGHT. PERSONS WITH TRAVEL PLANS EARLY THIS WEEK SHOULD MONITOR THE LATEST FORECASTS OF THIS DEVELOPING STORM SYSTEM. WIZ040-050-090845- KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...ALGOMA...TWO RIVERS 1138 PM CST MON FEB 8 2010 ...ACCUMULATING SNOW DEVELOPING OVERNIGHT... LOOK FOR LIGHT SNOW TO BECOME MORE WIDESPREAD AND MODERATE AT TIMES ALONG THE LAKESHORE BETWEEN 1 AM AND 4 AM. AND INCH OR TWO OF SNOW ACCUMULATION WILL BE POSSIBLE BY 6 AM TUESDAY MORNING. SNOW WILL CONTINUE TUESDAY INTO TUESDAY EVENING AND ALONG WITH LAKE EFFECT SNOW CONTRIBUTION...TOTAL ACCUMULATIONS OF 5 TO 8 INCHES ARE ANTICIPATED...WITH THE HIGHEST AMOUNTS IN SOUTHEAST MANITOWOC COUNTY. NORTHEAST WINDS GUSTING TO 30 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW TUESDAY AFTERNOON AND EVENING. TRAVEL CONDITIONS MAY BECOME HAZARDOUS ACROSS EAST CENTRAL WISCONSIN STARTING MONDAY NIGHT. PERSONS WITH TRAVEL PLANS EARLY THIS WEEK SHOULD MONITOR THE LATEST FORECASTS OF THIS DEVELOPING STORM SYSTEM. TDH
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 209727, 209728.